Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 89, NWS New Orleans, LA

June 4, 2000Tangipahoa Parish, Washington Parish, Louisiana

NWS New Orleans, LA issued this severe thunderstorm warning at Jun 4, 2000, 4:00 PM CDT for Tangipahoa Parish, Washington Parish, Louisiana. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 4, 2000, 4:00 PM CDT (21:00 UTC)
Expired
Jun 4, 2000, 5:00 PM CDT
In force
60 min
Issued by
NWS New Orleans, LA
Area
Whole counties

Counties Tangipahoa Parish, LA, Washington Parish, LA

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 9.0 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2000-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1567 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2000-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1567 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
683 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
-43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLIX 042058
SVRNEW
LAC105-117-042200-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
400 PM CDT SUN JUN 4 2000

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  TANGIPAHOA PARISH IN SOUTHEAST LOUISIANA
  WASHINGTON PARISH IN SOUTHEAST LOUISIANA

* UNTIL 500 PM CDT

* AT 400 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 5 MILES SOUTHEAST OF WILMER...MOVING NORTH AT
  10 MPH.

* SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...
  WILMER
  MOUNT HERMAN

THIS IS A DANGEROUS STORM WITH DAMAGING WINDS...STAY INDOORS AWAY
FROM WINDOWS.

T8O REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
NEW ORLEANS.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 1:30 PM CDT, 2 hours 30 minutes earlier.

Area forecast discussion, Jun 4, 1:30 PM CDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
130 PM CDT SUN JUN 4 2000

ETA MODEL DRIEST OF LOT THIS AFTERNOON. AVN AND NGM CLOSER
WITH NGM QPF BEST IN COVERING EXISTING SHOWER ACTIVITY. ETA QPF IN
TOO LOW. SATELLITE IMAGERY PICKS UP WEAK LOW LEVEL CIRCULATION
OVER NE TEXAS APPROXIMATELY WHERE AVN MDL HAS IT. CURRNET QUASI
STATIONANY BOUNDARY OVER NORTH LOUISIANA FORECAST TO DRIFT
SOUTH...WEAKEN AND BECOME A TROUGH FROM CENTRAL MS TO SOUTH CENTRAL
LA MON NIGHT. ETA AND NGM OPEN UP LOW CENTER WHILE AVN CARRIES A
WEAK CLOSED LOW 1011 MB SOUTHEAST TO VICINITY OF LFT TUE AFTERNOON.
SECONDARY SURFACE FROVT DORECAST BY NCEP TO FORM IN COOLER AIRMASS
TO NORTH AND DROP SOUTH INTO STATIONARY TROUGH ALONG THE COAST
TUESDAY BEFORE DISSIPATING.
APPEARS WE HAVE A CHANCE TO GET SOME RELIEF FROM THIS DROUGHT. WILL
BRING POPS UP TO THE GOOD CHANCE CATEGORY MONDAY AND KEEP THREAT IN
THROUGH TUESDAY AS TROUGH SLIDES SOUTH. CURRENTLY DO NOT SEE THE
TROPICAL WAVE OVER EXTREME SOUTH GULF PLAYING ANY INFLUENCE IN
MOISTURE FIELD. TEMPERATURE LOWERED FROM CURRENT 90S TO MID TO UPPER
80S BASED ON BETTER CHANCE FOR RAIN. UPPER DYNAMICS LACK SUPPORT FOR
THREAT OF SEVERE CONVECTION IN THIS FORECAST PACKAGE.

PRELIMINARY NUMBERS FOLLOW
MCB 69/87/68/87 3643     BTR 73/88/71/86 2635
MSY 73/87/72/86 2535     GPT 68/89/68/86 2424

.NEW...NONE
LA...NONE
MS...NONE.
  C

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 4:52 PM CDTSevere Thunderstorm WarningLIXSaint Tammany53 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.